Alert archive / Kansas / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Wichita, KS

February 14, 20074 counties in Kansas

NWS Wichita, KS issued this wind chill advisory at Feb 14, 2007, 3:19 PM CST for 4 counties in Kansas. It took effect at Feb 15, 2007, 3:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 3:19 PM CST (21:19 UTC)
In effect from
Feb 15, 2007, 3:00 AM CST
Expired
Feb 15, 2007, 9:58 AM CST
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 155 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KICT 142119
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
319 PM CST WED FEB 14 2007


KSZ032-033-047-048-150530-
/O.NEW.KICT.WC.Y.0002.070215T0900Z-070215T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
319 PM CST WED FEB 14 2007

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST THURSDAY. 

A FRIGID ARCTIC AIRMASS WILL CONTINUE TO BUILD SOUTHWARD INTO THE
AREA TONIGHT. LOW TEMPERATURES WILL RANGE FROM ZERO TO 5 BELOW
TONIGHT. NORTHERLY WINDS AROUND 10 MPH WILL COMBINE WITH THESE COLD
TEMPERATURES TO PRODUCE WIND CHILL READINGS FROM 15 TO 20 BELOW
ZERO FOR THE EARLY MORNING HOURS THURSDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

JMC
3 follow-up statements
000 
WWUS43 KICT 150451
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1051 PM CST WED FEB 14 2007

KSZ032-033-047-048-151500-
/O.CON.KICT.WC.Y.0002.070215T0900Z-070215T1500Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
1051 PM CST WED FEB 14 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
THURSDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CST
THURSDAY. 

WIND CHILLS WILL RANGE FROM 15 TO 20 DEGREES BELOW ZERO BETWEEN 
3 AM AND 9 AM THURSDAY MORNING. ARCTIC AIR AND NORTH WINDS AROUND
10 MPH WILL CAUSE THE POTENTIALLY DANGEROUS CONDITIONS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$


HOWERTON
000 
WWUS43 KICT 151453
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
853 AM CST THU FEB 15 2007

KSZ032-033-047-048-151600-
/O.EXT.KICT.WC.Y.0002.000000T0000Z-070215T1600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
853 AM CST THU FEB 15 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

WIND CHILLS WILL RANGE FROM 15 TO 20 DEGREES BELOW ZERO THROUGH
LATE THIS MORNING ACROSS CENTRAL KANSAS. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

ADK
000 
WWUS43 KICT 151558
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
958 AM CST THU FEB 15 2007

KSZ032-033-047-048-151700-
/O.CAN.KICT.WC.Y.0002.000000T0000Z-070215T1600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH
958 AM CST THU FEB 15 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE WIND
CHILL ADVISORY. 

WIND CHILLS ACROSS CENTRAL KANSAS HAVE RISEN ABOVE ADVISORY
CRITERIA. HOWEVER...WIND CHILLS WILL RANGE BETWEEN ZERO AND 10
BELOW THROUGH THE REST OF THE DAY. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 3:12 PM CST, 7 minutes earlier.

Area forecast discussion, Feb 14, 3:12 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
312 PM CST WED FEB 14 2007

.DISCUSSION...

MAIN FORECAST CONCERNS: PRECIPITATION CHANCES OVER NEXT COUPLE OF
DAYS...WIND CHILLS TONIGHT.

TONIGHT-THURSDAY:
SOUTHERN STREAM SHORTWAVE TROF WILL BE IN PROCESS OF DAMPENING OUT
AS IT MOVES ACROSS KANSAS AND OKLAHOMA TONIGHT. SYSTEM WILL BE
LOSING ITS UPSLOPE CONTRIBUTION TO LIFT AS IT MOVES EASTWARD INTO
OUR FORECAST AREA. GFS QUITE A BIT MORE MOIST IN THE COLUMN COMPARED
TO THE NAM-WRF. OVERALL LIFT...MOISTURE...INSTABILITY IS WEAK WITH
THIS WAVE. A CHANCE OF LIGHT SNOW SHOULD COVER IT WITH HIGHEST
CHANCES IN THE SOUTH TOWARD THE OK BORDER. ONLY A TRACE TO A HALF
INCH OF ACCUMULATION IS ANTICIPATED. ALTHOUGH CLOUDS INCREASE
TONIGHT...THIS WILL BE OFFSET BY CONTINUED COLD AIR ADVECTION FROM
THE NORTH. LOWS TONIGHT SHOULD BE SIMILAR TO SLIGHTLY COLDER THAN
LAST NIGHT...AND WIND CHILL ADVISORY LOOKS WARRANTED FOR OUR
NORTHWESTERN-MOST COUNTIES. WATER VAPOR SHOWS A STRONG SHORTWAVE
TROF DROPPING SOUTHEASTWARD THRU THE NORTHERN PLAINS THIS
AFTERNOON AND THIS FEATURE WILL SLIDE ACROSS EASTERN KS ON
THURSDAY. GIVEN SOME BREAKS IN CLOUDS AND 500 MB TEMPS IN MID 30S
CELSIUS...1000-850 LAPSE RATES COULD BECOME NEARLY DRY ADIABATIC
MAKING IT CONDUCIVE FOR SCATTERED SNOW SHOWERS. LOOKS MOST
FAVORABLE IN OUR NORTHEASTERN HALF SO INSERTED 20 POPS THERE. MUCH
BELOW NORMAL TEMPS ON TAP FOR THURS (TEENS/20S). RAPID SUBSIDENCE
PROGGED BEHIND SHORTWAVE TROF PASSAGE THURS EVE SHOULD PROVIDE
SOME CLEARING AND ANOTHER VERY COLD NIGHT.

FRIDAY-SATURDAY:
TEMPS WILL MODERATE QUITE A BIT ON FRIDAY AHEAD OF NEXT STRONG
SHORTWAVE TROF. HOWEVER...BREEZY SOUTHWESTERLY WINDS WILL ATTEMPT TO
SPOIL THE MILDER TEMPS IN THE 40S. GFS SHOWS STRONG VERTICAL MOTION
WITH THE SHORTWAVE TROF PASSAGE FRIDAY NIGHT...ALTHOUGH DEGREE OF
MOISTURE MAY BE LACKING IN OUR AREA. FOR NOW...KEPT SILENT 14 POPS
BUT THIS WILL HAVE TO BE WATCHED FOR SLIGHT CHANCE OF RAIN/SNOW.
BRISK NORTHWESTERLY WINDS TO ENSUE BEHIND SHORTWAVE TROF FRIDAY
NIGHT INTO SATURDAY. AIRMASS BEHIND SHORTWAVE IS MORE OF A BLEND OF
PACIFIC/POLAR AIR SO TEMPS CLOSER TO NORMAL BEHIND COLD FRONT.

SUNDAY-WEDNESDAY:
SPLIT FLOW UPPER PATTERN OFF THE PACIFIC STILL LOOKS FAVORABLE FOR
SLIGHTLY ABOVE NORMAL TEMPERATURES DURING MUCH OF THIS TIME PERIOD.
MEDIUM RANGE MODELS ARE SHOWING A LARGE DISCREPANCY WITH RESPECT TO
TIMING OF THE SOUTHERN STREAM CLOSED LOW OFF THE PACIFIC INTO THE
SOUTHWEST/SOUTHERN PLAINS. HPC SEEMED TO FAVOR THE SLOWER 00Z GFS
ENSEMBLE MEANS AND/OR 00Z UKMET...WITH THE LATEST 12Z GFS EVEN
SLOWER THAN THE GFS ENSEMBLE MEANS FROM LAST NIGHT. THEREFORE WILL
KEEP PRECIPITATION OUT OF OUR AREA THROUGH MID WEEK FOR NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT     7  21  13  46 /  50  20   0  10
HUTCHINSON       4  19  13  44 /  40  10   0  10
NEWTON           6  19  13  44 /  40  20   0  10
ELDORADO         7  21  12  44 /  40  20   0  10
WINFIELD-KWLD    9  25  13  48 /  60  20   0  10
RUSSELL         -2  16   6  41 /  30  10   0  10
GREAT BEND      -1  17   8  42 /  40  10   0  10
SALINA           2  18  12  43 /  30  20   0  10
MCPHERSON        4  18  13  43 /  30  20   0  10
COFFEYVILLE     11  25   9  45 /  40  20  10  10
CHANUTE          8  21   8  44 /  30  20  10  10
IOLA             7  18   8  43 /  30  20  10  10
PARSONS-KPPF    10  24   9  44 /  40  20  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 3 AM TO 9 AM CST THURSDAY FOR KSZ032-
033-047-048.

&&
Hazardous weather outlook, Feb 14, 11:15 AM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1115 AM CST WED FEB 14 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-151815-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1115 AM CST WED FEB 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

FOR TODAY...WIND CHILLS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS
WILL RANGE FROM JUST ABOVE ZERO TO 10 BELOW ZERO...COLDEST THIS
MORNING ACROSS CENTRAL KANSAS.

FOR THIS AFTERNOON AND TONIGHT...OCCASIONAL FLURRIES AND LIGHT
SNOW WILL VISIT THE ENTIRE REGION...ESPECIALLY LATE THIS AFTERNOON
THROUGH TONIGHT. SOME AREAS MAY RECEIVE ONE HALF INCH OF FLUFFY
SNOW BY THURSDAY MORNING.

FOR TONIGHT...WIND CHILLS WILL RANGE FROM 2 BELOW ZERO...TO 12
BELOW ZERO LATER TONIGHT...COLDEST ACROSS CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY MORNING...WIND CHILLS RANGING FROM 12 BELOW ZERO IN
CENTRAL KANSAS TO AROUND ZERO IN EXTREME SOUTHEAST KANSAS WILL
GRIP THE REGION UNTIL ALMOST 12 NOON.

EARLY FRIDAY MORNING...WIND CHILLS WILL DROP TO AROUND ZERO IN
AREAS GENERALLY ALONG...AND NORTHEAST...OF A LINE FROM MCPHERSON
TO CHANUTE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

EPS/ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 9:35 PM CSTWind Chill AdvisoryICTBarton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more13 hr

Nearby

Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.